MAUDE Adverse Event Report: REFER TO SECTION H10 CASH 14 CERE 6MMX15CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 CASH 14 CERE 6MMX15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14061530
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The product is available for evaluation and testing; however, it has not been received to date.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an intracranial aneurysm, the 6mm x 15cm cashmere 14 (crc14061530/c41134) thermo-mechanical coil was delivered to the target lesion, but the embolic coil failed to detach.The coil was removed and replaced, and the procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The product was new and stored and handled according to the labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.The device was packaged securely as expected.There was no damage noted to the catheter packaging or shipping container.The product will be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).As reported by a healthcare professional, during a coil embolization of an intracranial aneurysm, the 6mm x 15cm cashmere 14 (b)(4) thermo-mechanical coil was delivered to the target lesion but failed to detach.The coil was removed and replaced, and the procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The product was new and stored and handled according to the labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.The device was packaged securely as expected.No further information could be obtained.The 6mm x 15cm cashmere 14 was not returned for evaluation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Failure to detach is a known potential product failure associated with the use of the device.The ifu contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Per the ifu: ¿verify that the microcoil delivery system is fully connected, and no faults are indicted on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, and replace with a new microcoil system.If the system is free of faults, depress the detach button on the blue enpower dcb, the black dcb or the enpower control cable.The detach cycle light next to the button will illuminate and an intermittent tone will sound for the duration of the detachment cycle.If the light and audible tone do not activate, replace the dcb.¿ assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and without the return of the complaint device; however, it is possible that procedural and handling factors may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CASH 14 CERE 6MMX15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key8174483
Report Number3008114965-2018-00845
Device Sequence Number16570568
Product Code HCG
UDI-Device Identifier00878528004561
UDI-Public00878528004561
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberCRC14061530
Device Lot NumberC41134
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer01/04/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1